MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 5MMX20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 5MMX20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035465200
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during coil embolization procedure for aneurysm located at the right posterior communicating artery, the physician tried to use the subject coil to complete the procedure.The subject coil could not be advanced into the lumen of the aneurysm.The physician tried to adjust the coil; however, the coil was noted to be stretched.When the physician tried to remove the coil by deploying a stent, the coil broke in the middle and some part of the coil was left inside the patient¿s vessel.No additional medical intervention was performed at this time.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the delivery wire was found kinked and the main coil was broken from the etch link confirming the reported complaint.Functional testing could not be performed due the condition of the returned device.During device inspection, it was confirmed that the main coil was broken at the etch link.It is probable that the coil was damaged during advancement/ repositioning causing the reported events.An assignable cause of procedural factors was assigned to the as reported 'main coil stretched', unretrieved device fragments', ¿coil in catheter friction¿, 'main coil migration' and 'coil broken/fractured' and to the as analyzed ¿main coil broken/fractured¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the direction for use (dfu) but due to procedural and/or anatomical factors during use, the device performance was limited.An assignable cause of handling damage was assigned to the as analyzed 'coil delivery wire kinked/bent' as the issue is due to handling of the device or portion of the device during the clinical procedure, upon removal of the device from the packaging, or preparation of the device prior to use.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 5MMX20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7657640
Report Number3008881809-2018-00295
Device Sequence Number2629888
Product Code HCG
UDI-Device Identifier07613252239420
UDI-Public07613252239420
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberM0035465200
Device Lot Number20302578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer08/12/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER); EXCELSIOR XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR
Patient Weight62